Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2001, 4:20 PM EDT for Steuben County, New York. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 12, 2001, 5:30 PM EDT
- In force
- 70 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:30 PM EDT | Thunderstorm Wind 50 E | Hornell, NY | Law enforncement reported a tree blown down by thunderstorm winds. |
| Jun 12, 5:20 PM EDT | Thunderstorm Wind 50 E | Addison, NY | Emergency management reported a tree blown down along Route 417 just north of Addison. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 122021 SVRBGM NYC101-122130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 420 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 530 PM EDT. * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR HORNELL...OR ABOUT 6 MILES WEST OF HARTSVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTSVILLE AND HORNELL AROUND 430 PM EDT. CANISTEO AROUND 440 PM EDT. BUENA VISTA AROUND 445 PM EDT. JASPER AROUND 450 PM EDT. WEST CAMERON AROUND 455 PM EDT. CAMERON AND CAMERON MILLS AROUND 500 PM EDT. RISINGVILLE AROUND 505 PM EDT. THURSTON AROUND 510 PM EDT. CAMPBELL AND ADDISON AROUND 515 PM EDT. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY BFROM WINDOWS. LAT...LON 4237 7790 4219 7795 4202 7699 4227 7696 $$ RH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:40 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 1:40 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT TUE JUN 12 2001 WILL HV A DRY FCST THRU THU XCP FOR MAYBE A CHC FOR A SHRA OR TSRA THIS EVE. UPR LVL WAVE ASSCTD WITH REMNANTS OF LAST NIGHT/S MCS WILL MOV ACRS REGION BY LATER IN THE EVE. AMS WILL ONLY BE MARGINALLY UNSTBL UNTIL SUNSET. LIFT ASSCTD WITH WAVE AND MARGINAL INSTABILITY STILL CUD KICK OFF A FEW SHRA OR TSRA THIS EVE. WILL WAIT UNTIL LAST MINUTE AND USE RADAR TRENDS TO MAKE FINAL DETERMINATION ON WHETHER TO INCLUDE OR EXCLUDE 30 POP FOR THIS EVE. OTHRW...UPR LVL RDG BUILDS OVR REGION IN TIME THRU THU AS THE REMNANTS OF ALLISION TRACK N INTO THE CAROLINAS. WITH RDG BUILDING ALOFT AND LIGHT WINDS SEE INCREASING HUMIDITY WED INTO THU WITH MAX TEMPS APPRCHING OR EXCEEDING 90 IN SOME LOCATIONS THU. .BGM...NONE. NICOSIA
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.